Thunderstorm Wind, Cleveland
- When
- July 15, 2:50 PM CST
- Where
- Cleveland County, 1.78 mi SW of Moore
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 35.320, -97.510
Scattered storms formed across the western half of Oklahoma in the vicinity of a frontal boundary on the afternoon and evening of the 15th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Scattered storms formed across the western half of Oklahoma in the vicinity of a frontal boundary on the afternoon and evening of the 15th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 15, 1:09 PM CST, 1 hour 41 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 209 PM CDT Sat Jul 15 2017 .DISCUSSION... Isolated showers and a few thunderstorms are expected over western Oklahoma until around sunset today in the very moist and hot environment. Overnight, some thunderstorms and rain are expected to move southeast from western Kansas across a larger part of western Oklahoma, ending after sunrise in southwest Oklahoma. This will be along a weak surface trough and weak upslope flow in the thermodynamically favorable environment. Beyond Sunday, rain chances decrease everywhere and the heat increases. By the middle of next week temperatures will again be above seasonable normals in the very humid atmosphere. A strong upper high will range across the central and southern plains, more or less, east to west. This will keep the westerlies far removed from Oklahoma and the heat here. Rain chances remain very low beyond next week. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 74 93 72 93 / 20 20 20 20 Hobart OK 73 94 73 95 / 30 30 10 10 Wichita Falls TX 74 94 73 95 / 30 20 10 10 Gage OK 70 91 71 94 / 30 30 10 10 Ponca City OK 71 92 71 93 / 10 10 10 0 Durant OK 75 93 72 92 / 20 10 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 14/09
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1156 AM CDT Sat Jul 15 2017 OKZ004>048-050>052-TXZ083>090-161700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1156 AM CDT Sat Jul 15 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... Scattered showers and thunderstorms are possible through tonight across mainly the western half of Oklahoma. No organized severe weather is expected but gusty winds could be possible with the strongest storms. Heavy rain will also be a concern through tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... Showers and thunderstorms will remain possible Sunday, mainly across portions of western Oklahoma and western north Texas. Gusty winds and heavy rain will be the main concerns. Low thunderstorm chances are also forecast for parts of the area Wednesday and Thursday afternoons. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
318 PM CDT SAT JUL 15 2017
OKZ014-021>023-034>038-152115-
Kiowa OK-Tillman OK-Roger Mills OK-Washita OK-Caddo OK-Beckham OK-
Greer OK-Comanche OK-Jackson OK-
318 PM CDT SAT JUL 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR Kiowa...north central Tillman...
southeastern Roger Mills...western Washita...southwestern Caddo...
eastern Beckham...northeastern Greer...northwestern Comanche and
northeastern Jackson Counties Until 415 PM CDT...
AT 317 PM CDT, strong thunderstorms were along a line extending from
9 miles south of Cheyenne to 3 miles east of Cooperton, moving north
at 10 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Elk City, Sayre, Hobart, Cheyenne, Cache, Elgin, Granite, Burns Flat,
Apache, Snyder, Sentinel, Mountain View, Dill City, Canute, Lone
Wolf, Mountain Park, Medicine Park, Indiahoma, Carter and Roosevelt.
This includes the following highways...
Interstate 40 between mile markers 22 and 45.
Interstate 44 near mile marker 48, and between mile markers 50
and 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3569 9975 3481 9824 3458 9869 3459 9914
3545 9977
TIME...MOT...LOC 2014Z 161DEG 10KT 3548 9968 3489 9880
MBSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 320 PM CDT SAT JUL 15 2017 OKZ025-028-029-152115- Oklahoma OK-Cleveland OK-McClain OK- 320 PM CDT SAT JUL 15 2017 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Oklahoma... northwestern Cleveland and northwestern McClain Counties Until 415 PM CDT... AT 320 PM CDT, a strong thunderstorm was located over southern Oklahoma City, moving southeast at 10 MPH. HAZARDS INCLUDE... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... Locations impacted include... Oklahoma City, Norman, Moore, Midwest City, Del City, Newcastle, Noble, Spencer, Nicoma Park, Goldsby, Valley Brook, Tinker Air Force Base, Stanley Draper Lake, southwestern Lake Thunderbird, Forest Park, Lake Aluma, Smith Village, The Capitol, The Fairgrounds and Will Rogers Airport. This includes the following highways... Interstate 35 between mile markers 106 and 133. Interstate 40 between mile markers 143 and 162. Interstate 44 between mile markers 109 and 122. Interstate 240 between mile markers 1 and 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3515 9727 3517 9755 3546 9766 3558 9736 TIME...MOT...LOC 2018Z 337DEG 10KT 3539 9749 MBS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 342 PM CDT SAT JUL 15 2017 OKZ018-019-024-025-152115- Kingfisher OK-Oklahoma OK-Logan OK-Canadian OK- 342 PM CDT SAT JUL 15 2017 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Kingfisher... northwestern Oklahoma...southwestern Logan and northeastern Canadian Counties Until 415 PM CDT... AT 341 PM CDT, a strong thunderstorm was located 6 miles northwest of Piedmont, moving southeast at 5 MPH. HAZARDS INCLUDE... Wind gusts over 50 MPH... Locations impacted include... Kingfisher, Piedmont and Cashion. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3586 9795 3587 9773 3569 9758 3555 9791 TIME...MOT...LOC 2041Z 317DEG 6KT 3572 9783 MAHALE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
350 PM CDT SAT JUL 15 2017
OKZ027-038-039-152115-
Grady OK-Stephens OK-Comanche OK-
350 PM CDT SAT JUL 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Grady...northwestern
Stephens and northeastern Comanche Counties Until 415 PM CDT...
AT 346 PM CDT, a strong thunderstorm was located 5 miles northeast of
Sterling, moving southeast at 5 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Locations impacted include...
Marlow, Rush Springs, Sterling, Central High and Acme.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3477 9821 3486 9810 3485 9809 3486 9809
3489 9806 3474 9782 3455 9806
TIME...MOT...LOC 2046Z 316DEG 6KT 3478 9809
MAHALEThe Norman radar (KTLX), 21 km away, was scanning. The volume nearest the first event began at 20:51 UTC.
9 thunderstorm wind. Local standard time, as filed.
No damage reported.
No damage reported.
Numerous large branches downed from Boyd to Main on Classen Blvd. Some roads were blocked and there was bent street sign on the ground.
Sign was blown off a roof from a commercial building at Alameda and Classen.
Trees were downed by damaging winds at 12th and Boyd.
No damage reported.
Tree limbs were downed from winds estimated 60-70 mph. Penny size hail reported as well.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2017Every state in 2017This day in weather historyWarnings in Oklahoma, July 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 716681, 716682, 716683, 716684, 716685, 716686, 716687, 716688, 716689.